MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-50-040-120-P6
Medical Device Problem Codes Material Separation (1562); Stretched (1601); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The stent remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional supera device referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo, mildly calcified and mildly tortuous vessel in the superficial femoral artery (sfa).The vessel diameter was 5.0mm.Pre-dilatation was not performed and atherectomy ws not used.Because there was lesion at both (left and right) vessel, puncture was done antegradely from left sfa and a 5.0x80mm supera self expanding stent system (sess) was implanted at left sfa.Then, approach was changed to cross-over approach technique, total occluded lesion at right popliteal vessel was attempted to be treated.A guide wire was attempted to cross the lesion, but it failed to cross.When the last fluorography was done, dissection at left sfa was noted.The 5.0x40mm supera sess was implanted to treat the dissection but the stent became elongated [stretched] because of no pre-dilatation.There was no resistance during advancement.Post-dilatation was performed to treat the dissection.However, it was noted that the tip of the sess had separated and remained in the patient's body floating freely distal of the stent at sfa but no blood flow distal of p1.The thumb slide was not fully retracted to the start position and both the system and deployment levers were not locked prior to removal.The physician did not rotate the system lock and the deployment lock into the locked position (in line with the thumb slide).The delivery system was removed without fluoroscopy.The aortic bifurcation was at the usual angle.The patient condition was not stable since the patient's age was in the 90's and the procedural time was long.The procedure was completed with decision that the remained tip will be removed when amputation surgery is performed at a later day because there was no blood flow distal to the lesion which was a pre-existing condition.No additional information was provided.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The supera instructions for use instructs: prepare the vessel / duct utilizing standard angioplasty technique using a balloon size greater than the stent outer diameter.Additionally, the removal procedure section states: ¿following confirmed implantation of the supera stent, retract the thumb slide in a single motion to the starting position on the handle and rotate the system lock and deployment lock into the locked position, in line with the thumb slide.¿ in this case, failing to pre-dilate the vessel as well as failing to retract and lock the thumbslide into place prior to removal appears to be the likely cause for the reported difficulties.Based on the information provided, the reported difficulties and subsequent patient effects appear to be user/case related.Failing to pre-dilate the vessel as well as failing to retract and lock the thumbslide into place prior to removal appears to be the likely cause for the reported difficulties.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13061564
Report Number2024168-2021-12058
Device Sequence Number19811527
Product Code NIP
UDI-Device Identifier08717648211737
UDI-Public08717648211737
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberS-50-040-120-P6
Device Catalogue NumberS-50-040-120-P6
Device Lot Number1010561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer01/12/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPERA 5.0X80MM
Outcome Attributed to Adverse Event Other;
Patient SexUnknown